Thunderstorm Wind, Lincoln
- When
- July 7, 3:50 PM CST
- Where
- Lincoln County, 0.15 mi SSE of Vaughn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.578, -90.579
A tree was blown down along Zetus Road.
Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered afternoon thunderstorms produced occasionally severe wind gusts across parts of Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 11:39 AM CST, 4 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 1239 PM CDT Mon Jul 7 2025 ...New DISCUSSION... .DISCUSSION... Issued at 1239 PM CDT Mon Jul 7 2025 Tonight and Tomorrow... Not much change has been made to the near term forecast. Similar to yesterday evening, quiet conditions will occur across most of our forecast area with a few lingering showers possible across a few areas along and south of Hwy 84 corridor. Weather conditions will be relatively quiet across our forecast area by midnight. HREF guidance is once again showing low probabilities (around 10-20%) of patchy fog development across our area tonight through early Tuesday morning. Confidence is too low to introduce any fog graphics at this time, but patchy shallow fog will be possible particularly around dawn. Expect overnight lows to dip into the low 70s across our forecast area. Rain chances will increase in coverage across our CWA looking ahead into Tuesday as moist boundary layer advection continues across the southeast region. A few strong scattered t-storms cannot be ruled out for Tuesday afternoon. Afternoon highs will peak into the low to mid 90s areawide. Heat stress will continue to be the primary focus in addition to the rain. Areas along and west of a line from Grenada to Jackson to Laurel MS will see heat index readings between 105-110 degrees. No changes have been made and the "Elevated" risk for increasing heat stress will continue to be advertised. Further adjustments to the graphics as well as heat headlines and advisories will likely be needed as we get through this week. Heat trends will continued to be closely monitored. Tuesday Night through early next week (Monday)... The forecast for the long term period remains on track with no significant modifications made to the overall forecast. Wednesday through Friday will see higher coverage in showers and storms. This will allow for daytime highs to remain near seasonable levels. Dewpoints will still remain high in the mid to upper 70s with the hottest timeframe being mid morning to mid afternoon each day before isolated showers/storms begin. Global guidance is still showing a trough axis over the Mid Tennessee Valley dropping southward across northern MS heading into the late week. This combined with daily diurnal convection, favorable lapse rates and westerly flow could allow for some strong to isolated severe storms to occur. Forecast confidence is still too low at this time regarding the timing and intensity of this system given the inconsistency between model guidance. More information will become available as we get closer to the late week. Future guidance is starting to show a 1016-1020mb sfc high over the northern Gulf. To the west of this high, southerly moist boundary layer advection is expected to continue across our CWA looking ahead into early next week Monday. This should allow for scattered showers/t-storms to persist across the area with slightly higher rain chances across the Pine Belt. /CR/ && .AVIATION... (18Z TAFS) Issued at 1220 PM CDT Mon Jul 7 2025 VFR flight categories will prevail at area TAF sites through much of this 18Z forecast package. Isolated to scattered convection this afternoon will be the only "fly in the ointment". If observed on-site, convection could reduce both ceilings and/or visibilities to MVFR status for a brief period of time. Once convection passes, categories will return to VFR status, and remain as such throughout the remainder of the forecast. Winds this afternoon will be from the southwest around 5 knots, becoming light from the southwest to calm this evening. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 93 73 91 / 20 50 20 70 Meridian 72 94 72 93 / 20 40 10 60 Vicksburg 74 94 74 91 / 20 50 20 70 Hattiesburg 73 95 74 96 / 30 40 10 70 Natchez 72 92 72 90 / 20 50 10 70 Greenville 73 93 73 91 / 20 50 20 60 Greenwood 74 94 74 92 / 20 60 20 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /CR/19
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT Mon Jul 7 2025
LAZ007-008-072115-
Morehouse LA-West Carroll LA-
328 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOREHOUSE AND WEST
CENTRAL WEST CARROLL PARISHES THROUGH 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mer Rouge, or 13 miles east of Bastrop, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Morehouse
and west central West Carroll Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9165 3272 9155 3261 9172 3278 9198
TIME...MOT...LOC 2028Z 145DEG 7KT 3273 9169
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SASSpecial Weather Statement
National Weather Service Jackson MS
343 PM CDT Mon Jul 7 2025
MSZ062-063-072130-
Lawrence MS-Lincoln MS-
343 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN AND
NORTHWESTERN LAWRENCE COUNTIES THROUGH 430 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
East Lincoln, or 7 miles west of Monticello, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Lincoln and northwestern Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 9044 3170 9031 3170 9026 3171 9025
3174 9014 3149 9014 3142 9030
TIME...MOT...LOC 2042Z 163DEG 8KT 3152 9023
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SASSpecial Weather Statement
National Weather Service Jackson MS
417 PM CDT Mon Jul 7 2025
LAZ007-015-072200-
Richland LA-Morehouse LA-
417 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOREHOUSE AND
NORTHWESTERN RICHLAND PARISHES THROUGH 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Start, or near Rayville, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rayville and Start around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3242 9198 3242 9197 3245 9194 3246 9195
3249 9193 3252 9190 3255 9192 3258 9192
3260 9193 3261 9193 3262 9192 3264 9180
3249 9176 3238 9200
TIME...MOT...LOC 2117Z 048DEG 11KT 3254 9184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SASSpecial Weather Statement
National Weather Service Jackson MS
443 PM CDT Mon Jul 7 2025
MSZ061-062-072230-
Lincoln MS-Franklin MS-
443 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vaughn, or near Brookhaven, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Caseyville and Loyd Star around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 9073 3170 9043 3153 9043 3153 9069
TIME...MOT...LOC 2143Z 168DEG 11KT 3159 9056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SASThe Jackson/Brandon,MS radar (KDGX), 96 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was blown down along Zetus Road.
Trees and power lines were blown down, and the skirting of a mobile home was blown off.
A tree was blown down along MS Highway 46.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290116, 1290117, 1290118.